MAUDE Adverse Event Report: ANGIODYNAMICS, INC BIOFLO VORTEX; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

ANGIODYNAMICS, INC BIOFLO VORTEX; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Model Number CT80STBDVI
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 11/03/2022
Type of Reportable Event Serious Injury
Event or Problem Description
On or about (b)(6) 2022, m.A.Underwent placement of an angiodynamics smartport+ product, model/cat.Number ct80stbdvi, lot number 5733965.Upon information and belief, the device's description is as follows: smartport+ standard port with endexo and vortex technology.The device at issue was implanted by dr.(b)(6), do., at (b)(6) hospital, in (b)(6), kansas, for m.A.'s ect.On or about (b)(6) 2022, a ct chest abdomen w/contrast procedure administered to m.A.Revealed the presence of thrombus in m.A.'s brachiocephalic vein and superior vena cava.The thrombus at issue was determined to be associated with m.A.'s smartport.On or about (b)(6) 2022, m.A.Was diagnosed with "partially occluding deep venous thrombosis right vein." after further evaluation, m.A.'s medical team discussed m.A.'s smartport removal, but it postponed the removal of the defective catheter at that time due to the concern regarding bleeding while m.A.Was still on the prescribed anticoagulant therapy.On (b)(6) 2023, m.A.Returned to (b)(6) hospital in (b)(6), for removal of the defective port-a-cath, which, upon information and belief, was removed by dr.(b)(6), do.As a result of having the smartport implanted, m.A.Has, allegedly, experienced significant pain and suffering, has undergone additional surgeries, and has suffered financial or economic loss, including, but to limited to obligations for medical services and expenses.
 
Additional Manufacturer Narrative
The reported device is not available to be returned to the manufacturer for evaluation.An investigation into the root cause for the event is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Additional Manufacturer Narrative
The customer's reported complaint description of the patient thrombus cannot be confirmed due to the patient centric nature of this serious adverse event (sae).No port or catheter tubing product was returned to angiodynamics for evaluation since there was no reported port device malfunction or performance issue during use, just patient sae of thrombus/dvt.Thromboembolism is cautioned in the device dfu as potential complication for an implanted port system.A device history record (dhr) review of the packaging/assembly/component lots revealed no quality related issues or manufacturing deficiencies at the time of manufacture.Labeling review: the directions for use (dfu) item number 14600340-01 that is provided in the reported kit contains the following directions and precautions: contraindications · presence of infection, bacteremia, or septicemia.· previous episodes of venous thrombosis or vascular surgical procedures at the prospective placement site.· hypercoagulopathy unless considerations are made to place the patient on anticoagulation therapy.Warnings · the device is to be implanted, used, maintained and removed in accordance with current evidence-based guidance for infection prevention from agencies/organizations such as centers of disease control (cdc) or the world health organization.It is recommended that institutional policies and procedures are updated periodically to reflect current evidence-based guidelines for infection prevention.· absence of a blood return or a poor blood return can be a sign of a potential complication such as occlusion, kinking, breakage, pinch-off syndrome, fibrin formation, thrombosis or malposition.This should be evaluated prior to device usage.· if the patient complains of pain, or there is swelling when the device is flushed or when medication or contrast media is administered, evaluate the device for infiltration, proper needle placement, and potential complications such as occlusion, fibrin formation, kinking, breakage, pinch-off syndrome, thrombosis or malposition.Failure to assess these complaints or observations can lead to device failure and patient injury may occur.· contamination of the device may lead to injury, illness or death of the patient.Precautions · carefully read and follow all instructions prior to use · after implantation or usage of the port, the system should be flushed to clear infusates and/or blood components in order to maintain patency.· if more than one drug is to be administered, between the individual drug applications, flush the system with 5 to 10 ml normal saline for injection to prevent drug interaction.Potential complications.· bacteremia.· catheter thrombosis.· death.· inflammation.· infection.· thromboembolism.· thrombophlebitis.· tunnel infection.· vascular thrombosis.Use and maintenance after implantation or usage of the port, the system should be flushed and locked to clear infusates and/or blood components in order to maintain patency.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
BIOFLO VORTEX
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
ANGIODYNAMICS, INC
10 glens falls technical park
glens falls NY 12801
Manufacturer (Section G)
ANGIODYNAMICS, INC
10 glens falls technical park
glens falls NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key20792082
Report Number1317056-2024-00239
Device Sequence Number6726582
Product Code LJT
UDI-Device IdentifierH787CT80STBDVI0
UDI-PublicH787CT80STBDVI0
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K190559
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Model NumberCT80STBDVI
Device Lot Number5733965
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/04/2024
Supplement Date Received by Manufacturer02/03/2025
Initial Report FDA Received Date11/27/2024
Supplement Report FDA Received Date02/26/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/17/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Hospitalization; Required Intervention;
Patient SexMale